MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC ECHOTIP ULTRA FIDUCIAL NEEDLE; NEU, MARKER, RADIOGRAPHIC, IMPLANTABLE, BIOPSY NEEDLE KIT

WILSON-COOK MEDICAL INC ECHOTIP ULTRA FIDUCIAL NEEDLE; NEU, MARKER, RADIOGRAPHIC, IMPLANTABLE, BIOPSY NEEDLE KIT
Model Number G03793
Medical Device Problem Codes Break (1069); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.A follow-up emdr will be provided within 30 days of submission of this report with product evaluation information.
 
Event or Problem Description
During fiducial placement for radiotherapy, the physician prepared to use an echotip ultra fiducial needle.Prior to use, the needle did not come out of the sheath.The original event was determined to be not reportable.The device was returned 06/08/2022 and the needle would not retract into the sheath.It was determined the needle was detached [subject of this report].As it was discovered prior to patient contact, a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.The device was visually evaluated.The device returned with the device on the card and inserted into the racetrack with the needle partially advanced from the sheath and exposed from the racetrack.During a functional test, the handle of the device was manipulated several times and the needle did not retract.The handle provided no resistance and the needle did not seem to be moving inside the sheath or the handle.The handle was disassembled for further evaluation, and it was confirmed that the needle had separated from the inner cannula.The needle was removed from the device and examined at the attachment point with the inner cannula.There was no evidence of glue on the proximal end of the needle, in-between the marked areas.Three of the four fiducial markers were present and one had been deployed and not returned.The bevel of the needle was still intact.A meeting was held with production on 07/20/2022, and it was confirmed there was insufficient glue on the inner cannula.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the root cause of being able to advance or retract the needle was a failure of the glued connection between the inner cannula and the needle on the proximal end.The detachment occurred inside the handle and this led to the report of unable to advance the needle.The cause of the joint failure is lack of sufficient glue during the manufacturing process.This nonconformance occurred due to operator error.Production management and the department team leads were notified of this occurrence.The operator was retrained on the gluing process.Additionally, a notification of operator related complaint form was provided to production management.Prior to distribution, all echotip ultra fiducial needles are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
ECHOTIP ULTRA FIDUCIAL NEEDLE
Common Device Name
NEU, MARKER, RADIOGRAPHIC, IMPLANTABLE, BIOPSY NEEDLE KIT
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key14918741
Report Number1037905-2022-00361
Device Sequence Number19340794
Product Code NEU
UDI-Device Identifier00827002037939
UDI-Public(01)00827002037939(17)230125(10)W4558709
Combination Product (Y/N)N
PMA/510(K) Number
K141356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2023
Device Model NumberG03793
Device Catalogue NumberECHO-22-F
Device Lot NumberW4558709
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2022
Supplement Date Received by Manufacturer07/05/2022
Initial Report FDA Received Date07/05/2022
Supplement Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown